Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 14, 2013, 5:53 PM EDT for 4 counties in Florida. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2013, 5:53 PM EDT (21:53 UTC)
- Expired
- Apr 14, 2013, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:05 PM EDT | HAIL 0.75 | 2 N Altamonte Springs, FL | A STORM SPOTTER REPORTED PENNY SIZED HAIL IN APOPKA AT 605 PM LOCAL. |
| Apr 14, 6:10 PM EDT | HAIL 0.75 | 2 E Apopka, FL | A STORM SPOTTER REPORTED PENNY SIZED HAIL JUST EAST OF THE CITY OF APOPKA AT 610 PM LOCAL. |
| Apr 14, 6:26 PM EDT | HAIL 0.25 | 4 Nne Altamonte Springs, FL | A MEMBER OF THE PUBLIC REPORTED PEA-SIZED HAIL ABOUT 1 MILE NORTHEAST OF SR434 AND INTERSTATE 4 IN LONGWOOD AROUND 626PM LOCAL. DURATION WAS ABOUT 2 MINUTES. |
| Apr 14, 6:27 PM EDT | HAIL 1 | N Altamonte Springs, FL | A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AT 625PM LOCAL IN ALTAMONTE SPRINGS. |
| Apr 14, 6:40 PM EDT | HAIL 0.75 | 4 Ne Altamonte Springs, FL | A STORM SPOTTER IN LONGWOOD REPORTED PENNY SIZED HAIL AT 640 PM LOCAL. |
| Apr 14, 6:45 PM EDT | HAIL 0.75 | 4 Ne Altamonte Springs, FL | A STORM SPOTTER REPORTED PENNY SIZED HAIL IN LONGWOOD OFF OF LAKE MARY ROAD AT 645PM LOCAL. |
| Apr 14, 6:45 PM EDT | HAIL 0.88 | 5 Ene Altamonte Springs, FL | A STORM SPOTTER IN CASSELBERRY LOCATED BETWEEN STATE ROADS 17-92 AND 434 REPORTED NICKEL SIZED HAIL AT 645PM LOCAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:52 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
710 WUUS52 KMLB 142153 SVRMLB FLC069-095-117-127-142245- /O.NEW.KMLB.SV.W.0007.130414T2153Z-130414T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 553 PM EDT SUN APR 14 2013 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LAKE COUNTY IN FLORIDA NORTHWESTERN ORANGE COUNTY IN FLORIDA WESTERN SEMINOLE COUNTY IN FLORIDA SOUTHERN VOLUSIA COUNTY IN FLORIDA * UNTIL 645 PM EDT. * AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCOEE...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... FAIRVIEW SHORES...LOCKHART...APOPKA...FOREST CITY...ALTAMONTE SPRINGS...WEKIWA SPRINGS STATE PARK...LONGWOOD...LAKE MARY... CASSIA...SANFORD....ORANGE CITY...MIDWAY... DELTONA AND DEBARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2906 8138 2891 8112 2849 8148 2859 8165 TIME...MOT...LOC 2152Z 212DEG 18KT 2862 8151 $$ KELLY
1 follow-up statement
528 WWUS52 KMLB 142218 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 618 PM EDT SUN APR 14 2013 FLC069-095-117-127-142245- /O.CON.KMLB.SV.W.0007.000000T0000Z-130414T2245Z/ SEMINOLE-ORANGE-LAKE-VOLUSIA- 618 PM EDT SUN APR 14 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHERN VOLUSIA...EAST CENTRAL LAKE...NORTHWESTERN ORANGE AND WESTERN SEMINOLE COUNTIES... AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEKIVA SPRINGS...OR NEAR ALTAMONTE SPRINGS...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERN PARK...WEKIWA SPRINGS STATE PARK...ROCK SPRINGS...LONGWOOD...LAKE MARY...SANFORD...ORANGE CITY...MIDWAY...LAKE MONROE...HONTOON ISLAND STATE PARK...ENTERPRISE...DELTONA...DEBARY...CASSIA...CASSADAGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2906 8138 2891 8112 2849 8148 2859 8165 TIME...MOT...LOC 2216Z 212DEG 18KT 2869 8143 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:20 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 14, 3:20 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SUN APR 14 2013
.DISCUSSION...
TONIGHT/MON...HIGHER RAIN CHANCES CONTINUE ACROSS THE NRN CWA INVOF
WARM FRONT AS POOLING OF MEAN PWAT AND LOW-LEVEL CONVERGENCE WILL
LINGER OVER THAT AREA BEFORE LIFTING OUT TO THE NORTH LATE TONIGHT.
OVERNIGHT LOWS WILL REMAIN MILD WITH READINGS IN THE UPPER 60S TO
LOWER 70S ONCE AGAIN. WILL AGAIN HAVE TO MONITOR FOR STRATUS CLOUD
DEVELOPMENT LATE TONIGHT AS MOS SUGGESTS LOW CEILINGS AND PERHAPS
SOME SHALLOW FOG. LOW PRESSURE WILL SLIDE EWD OFFSHORE THE SERN US
COAST WITH A WEAK TROUGH LINGERING OVER CENTRAL FLORIDA. IN SPITE
OF THE LOWER MAV NUMBERS...SUFFICIENT PWAT VALUES REMAIN TO WARRANT
SCATTERED/CHANCE CATEGORY MON AFTERNOON. THE EAST COAST SEA BREEZE
SHOULD FORM AND MOVE INLAND MONDAY AFTERNOON AS LOW LEVEL FLOW WILL
BE FAIRLY WEAK AND EXTRA FORCING WILL PROVIDE CHANCE FOR THUNDER.
WARM TEMPS MON AFTERNOON RANGING FROM L-M80S ALONG THE COAST TO U80S
INLAND WITH AND SOME L90S NEAR THE KISM RIVER.
TUE-THU (PREV)...AS LOW PRESSURE EXITS THE AREA HIGH PRESSURE MOVES
INTO THE AREA BRINGING A VERY SUMMERESQUE PATTERN. WINDS GENERALLY
OUT OF THE EAST THROUGH THURSDAY WITH MORE NE TUE AND SE BY THU BUT
EACH DAY WILL BE FAVORABLE FOR EAST COAST SEA BREEZE FORMATION AND
INLAND PROPAGATION. RAIN AND THUNDER WILL BE MAINLY FORCED BY THE
SEA BREEZE WITH POPS DECLINING A BIT EACH DAY AS OVERALL MOISTURE
OVER THE AREA DECREASES. BEST CHANCES FOR RAIN WILL BE INLAND BUT
NO SIGNIFICANT QPF IS EXPECTED WITH ONLY LIGHT COVERAGE.
FRI-SUN (PREV)...FRIDAY AFTERNOON REMAINS IN THE SAME PATTERN AS
MUCH OF THE REST OF THE WEEK WITH HOT TEMPERATURES AND MEAGER BUT
PRESENT MOISTURE AND RAIN CHANCES. FLOW VEERS SOUTH AND THEN SW LATE
FRIDAY AS THE NEXT FRONTAL SYSTEM BEGINS TO APPROACH CENTRAL
FLORIDA. THE GFS AND ECM HAVE COME INTO SOMEWHAT BETTER AGREEMENT
FOR THIS SYSTEM WITH BOTH SHOWING THE FRONT PASSING THROUGH CENTRAL
FLORIDA ON SATURDAY WITH ASSOCIATED INCREASED RAIN CHANCES. THE GFS
KEEPS RAIN COVERAGE FAIRLY LIGHT WHILE THE ECM SHOWS SIGNIFICANTLY
MORE MOISTURE ALONG THE FRONT. HAVE GONE WITH THE MORE CONSERVATIVE
GFS AT THIS POINT AND ADDED ONLY SLIGHT CHANCE POPS TO THE FORECAST.
THE PASSAGE OF THE FRONT LOOKS LIKE IT MAY FINALLY BRING SOME RELIEF
FROM THE HEAT WITH TEMPERATURES POSSIBLY EVEN A FEW DEGREES BELOW
NORMAL BEHIND IT.
&&
.AVIATION...PREVAILING VFR NORTH/INLAND WILL GIVE WAY TO INCREASING
COVERAGE OF SCT-NMRS MVFR CIGS/VSBYS IN SHRA AND SCT IFR VSBYS/CIGS
IN +RA/TS. THROUGH ABOUT 02Z...WITH COVERAGE DECREASING THEREAFTER.
SCT AFTERNOON SHRA/TS POSSIBLE MON AFTERNOON...MAINLY AFTER 18Z-19Z.
&&
.MARINE...TONIGHT/MON...LINGERING TROUGH OVER CENTRAL FLORIDA WILL
BRING INCREASED RAIN CHANCES AGAIN MONDAY WITH DECREASING WINDS
RANGING FROM SOUTHWEST TO SOUTHEAST. HIGHEST RAIN CHANCES WILL BE
IN THE MORNING WITH AFTERNOON CHANCES MOSTLY INLAND WITH THE SEA
BREEZE. SEAS DECREASING TO 1-3 FT.
TUE-FRI (PREV)...WINDS GENERALLY AROUND 10-15KT OUT OF THE ESE TO SE
THROUGH THE PERIOD...INCREASING THURSDAY NIGHT TO AROUND 15KT WITH
THE INITIAL APPROACH OF THE NEXT COLD FRONT. SEAS GENERALLY 2-3 FEET
INCREASING TO 3-4FT OFFSHORE WEDNESDAY-THURSDAY. MINIMAL RAIN CHANCES
THROUGH THURSDAY WITH HIGH PRESSURE DOMINATING THE WEATHER UNTIL
LATE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 83 67 82 / 50 30 10 10
MCO 69 88 69 88 / 40 30 10 20
MLB 69 85 69 85 / 30 30 10 10
VRB 69 85 69 84 / 30 30 10 10
LEE 69 87 69 87 / 50 30 10 20
SFB 70 88 69 88 / 50 30 10 20
ORL 70 88 70 88 / 40 30 10 20
FPR 70 84 70 85 / 20 30 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....MOSESHazardous weather outlook, Apr 14, 12:33 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1233 PM EDT SUN APR 14 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-142300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1233 PM EDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A WARM FRONT IS SLOWLY LIFTING NORTHWARDS ACROSS EAST CENTRAL FLORIDA EARLY THIS AFTERNOON WITH WARM AND VERY MOIST AIR MOVING INTO THE REGION BEHIND THE BOUNDARY. THIS AMPLE MOISTURE IN ADDITION WITH LOW TO MODERATE INSTABILITY AND ENERGY ALOFT WILL LEAD TO SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS. SHOWERS AND STORMS ARE DEVELOPING SOUTH OF THE BOUNDARY ACROSS THE SPACE AND TREASURE COASTS WHERE ABUNDANT DAYTIME HEATING HAS LED TO EXTENSIVE CUMULUS DEVELOPMENT. ACTIVITY WILL BE SLOWER TO DEVELOP NORTH OF A CAPE CANAVERAL TO KISSIMMEE LINE AND IS NOT EXPECTED UNTIL THE LATE AFTERNOON AND EARLY EVENING BEHIND THE WARM FRONT. THE HIGHEST CHANCE FOR STORMS WILL BE FROM THE ORLANDO METRO SOUTHWARDS ACROSS OSCEOLA...BREVARD...AND INDIAN RIVER COUNTIES. THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS ABOVE 45 MPH IN A FEW STRONGER STORMS AND SMALL HAIL. WIND SHEAR WILL BE FAVORABLE FOR A FEW ROTATING STORMS LATE TODAY AND EARLY THIS EVENING...MAINLY ALONG THE WARM FRONT. A COUPLE OF STORMS MAY ALSO CONTAIN HEAVY RAINFALL AND NUISANCE FLOODING MAY OCCUR WHERE STORM CELLS MOVE OVER THE SAME AREAS. STORM MOVEMENT WILL MOVE NORTH AT 10 TO 15 MPH. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS ARE EXPECTED INTO THIS EVENING OVER THE CENTRAL PENINSULA...WITH HIGHEST CHANCES ACROSS ORLANDO METRO SOUTHWARDS ACROSS OSCEOLA...BREVARD...AND INDIAN RIVER COUNTIES. A FEW STRONG STORMS WITH GUSTY WINDS 35 KNOTS OR HIGHER WILL BE POSSIBLE. STORM MOTION IS EXPECTED TO BE TO THE NORTH AT 10 TO 15 KNOTS. A FEW STORMS MAY MOVE OFFSHORE AND ACROSS THE INTRACOASTAL AND NEAR SHORE COASTAL WATERS. .WATERSPOUT IMPACT... THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS AS STORMS MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND ATLANTIC WATERS FROM THE CAPE NORTHWARD. .RIP CURRENT IMPACT... A LINGERING EAST SWELL WILL KEEP THE RIP CURRENT THREAT AT LOW TO MODERATE. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS AND ONLY SWIM NEAR A LIFEGUARD. .WIND AND SEA IMPACT... SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS OVER THE OFFSHORE WATERS LATER TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGHER MOISTURE WILL LINGER INTO MONDAY AND BRING A CHANCE OF STORMS. A SMALL THREAT FOR LIGHTNING STORMS WILL EXIST MAINLY ACROSS THE INTERIOR INTO MID-WEEK DUE TO SEA BREEZE INTERACTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES/SEDLOCK
In the hours before
Local storm report, Apr 14, 3:18 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HEAVY RAIN 5 WSW PATRICK AIRFORCE 28.22N 80.68W
04/14/2013 M3.45 INCH BREVARD FL TRAINED SPOTTER
A SPOTTER IN THE SUNTREE AREA OF BREVARD COUNTY REPORTED
3.45 INCHES OF RAINFALL BETWEEN 1230 AND 230 PM THIS
AFTERNOON.
&&
ULRICHSpecial weather statement, Apr 14, 3:34 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT SUN APR 14 2013
FLZ041-046-141-147-142030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
334 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD COUNTY...EASTERN
SEMINOLE COUNTY...EASTERN VOLUSIA COUNTY...
* UNTIL 430 PM EDT.
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
HARNEY...MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE OSTEEN...INTERSTATE 95...AND MAYTOWN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2922 8099 2908 8093 2907 8090 2884 8075
2881 8077 2885 8078 2885 8081 2879 8078
2876 8081 2877 8084 2872 8083 2862 8089
2865 8127 2927 8131 2927 8123
TIME...MOT...LOC 1933Z 176DEG 9KT 2872 8107
MOSESSpecial weather statement, Apr 14, 4:40 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT SUN APR 14 2013
FLZ041-044-141-142215-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
440 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...
* UNTIL 615 PM EDT.
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
SOUTHWEST OF DAYTONA INTERNATIONAL SPEEDWAY...MOVING NORTH AT 20 MPH.
ADDITIONAL STORMS ARE DEVELOPING ACROSS NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES WHICH MAY BECOME STRONG OVER THE NEXT HOUR.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
IN ADDITION TORRENTIAL RAIN WILL CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2908 8093 2907 8090 2905 8090 2898 8166
2905 8166 2905 8164 2928 8165 2932 8168
2938 8145 2940 8143 2940 8142 2927 8141
2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2038Z 164DEG 15KT 2915 8113
MOSESSpecial weather statement, Apr 14, 5:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT SUN APR 14 2013
FLZ044>046-144-142230-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
508 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...WESTERN SEMINOLE COUNTY...
* UNTIL 630 PM EDT.
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
NORTHWEST OF MASCOTTE...MOVING NORTHEAST AT 20 MPH.
ADDITIONAL STRONG STORMS WERE ALSO LOCATED OVER ROCK SPRINGS AND
PLYMOUTH AND SOUTHWARDS ALONG THE WESTERN ORLANDO METRO INTO PINE
HILLS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SMALL HAIL WILL
ALSO BE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2896 8196 2897 8195 2896 8166 2899 8166
2901 8138 2898 8135 2896 8137 2895 8135
2889 8135 2888 8137 2884 8135 2856 8134
2851 8196
TIME...MOT...LOC 2106Z 216DEG 19KT 2862 8196
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:41 PM EDT | Areal Flood Advisory | MLB | Brevard | 109 min |
| Apr 14, 3:34 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 56 min |
| Apr 14, 4:40 PM EDT | Special Weather Statement | MLB | Volusia | 95 min |
| Apr 14, 4:46 PM EDT | Special Marine Warning | MLB | 89 min | |
| Apr 14, 5:08 PM EDT | Special Weather Statement | MLB | Lake | 82 min |
| Apr 14, 5:30 PM EDT | Tornado Warning | MLB | Lake | 45 min |
| Apr 14, 6:31 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 44 min |
| Apr 14, 6:38 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole, Volusia | 67 min |
| Apr 14, 6:41 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 14, 6:43 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| Apr 14, 6:43 PM EDT | Tornado Warning | MLB | Brevard, Orange, Seminole, Volusia | 62 min |
| Apr 14, 6:58 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Apr 14, 7:24 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 66 min |
| Apr 14, 7:36 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.